MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 2.25/9; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 2.25/9; CORONARY DRUG-ELUTING STENT
Model Number 453925
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
An orsiro mission drug-eluting stent embolized in a severely calcified and tortuous distal lcx.The patient was flailing throughout the case, which complicated matters as well.It is believed that the doctor was able to balloon embolize the stent into the vessel wall, but it could not be confirmed based on limited stent visibility.Stent catheter was disposed in the heat of a difficult case, so it is not available for inspection.After additional correspondence with the local staff, it was clarified that there were three 90 percent lesions which had already been ballooned and stented, except for the distal segment.When trying to deliver the smallest/shortest stent to the distal location, the system was stuck inside the proximal stents and then dislodged during the retrieval.
 
Additional Manufacturer Narrative
Combination product: yes neither the affected device nor the angiographic material was returned.Therefore, no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent retention force of a defined amount of samples is tested by means of manufacturing process output monitoring.Based on the conducted investigations, no material or manufacturing related root cause could be determined.Considering the event description, the most probable root cause for the reported event is related to the patients anatomy (i.E.Previously implanted stents).Please note that the orsiro mission ifu advises the user, when treating multiple lesions, to initially stent the distal lesion followed by stenting of the proximal lesion.
 
Additional Manufacturer Narrative
Combination product: yes, corrected the initial reporter information.Reference capa# nc-24-004.Neither the affected device nor the angiographic material was returned.Therefore, no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent retention force of a defined amount of samples is tested by means of manufacturing process output monitoring.Based on the conducted investigations, no material or manufacturing related root cause could be determined.Considering the event description, the most probable root cause for the reported event is related to the patients anatomy (i.E.Previously implanted stents).Please note that the orsiro mission ifu advises the user, when treating multiple lesions, to initially stent the distal lesion followed by stenting of the proximal lesion.

Brand Name
ORSIRO MISSION (US) 2.25/9
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key19817697
Report Number1028232-2024-03897
Device Sequence Number12957018
Product Code NIQ
UDI-Device Identifier07640130455818
UDI-Public(01)07640130455818(17)2603
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2026
Device Model Number453925
Device Catalogue Number453925
Device Lot Number02243807
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale